MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Catalog Number VBH130502A
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Activation Failure (3270)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records indicated the device met pre-release specifications.The investigation is ongoing.
 
Event or Problem Description
The following was reported to gore by the or nurse: the gore® viabahn® endoprosthesis with heparin coating did not completely open.
 
Additional Manufacturer Narrative
Corrected data: b5.Describe event or problem.
 
Event or Problem Description
The following was reported to gore by the doctor: the patient presented for open arch repair.The doctor placed the gore® viabahn® endoprosthesis in the innominate artery.When the deployment line was pulled, the doctor observed it to appear to unravel.The gore® viabahn® endoprosthesis did not completely open.The doctor continued the repair using open technique.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: d10: returned to manufacturer on: (mm/dd/yyyy) examination of the returned device revealed the following: the endoprosthesis, delivery catheter, and part of the deployment line were returned; the deployment knob with a section of the deployment line was not returned; the deployment line was broken with four single fibers coming out of the body of the catheter, approximately 7 cm from the hub; the first fiber measured 34 cm and was intertwined with another fiber measuring approximately 6 cm; the other two fibers measured approximately 56 and 40 cm.All fibers appeared to be fraying at the ends; the deployment line near the endoprosthesis was unremarkable; the endoprosthesis was partially expanded approximately 2 cm; there were 2 cm of the endoprosthesis still constrained by the inner braided constraining line; deployment was able to be continued with traction on the deployment line at the endoprosthesis; the remainder of the device was unremarkable.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.Corrected data: h6: results code 2 h6: conclusions code 1 h10: device available for evaluation? (do not send to fda).

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8750353
Report Number2017233-2019-00490
Device Sequence Number19417801
Product Code PFV
UDI-Device Identifier00733132623280
UDI-Public00733132623280
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Catalogue NumberVBH130502A
Device Lot Number20453985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/26/2019
08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR